Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2002, 8:53 PM CDT for Logan County, Macon County, Sangamon County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2002, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 19, 2002, 9:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Logan County, IL, Macon County, IL, Sangamon County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 200153
SVRSPI
ILC107-115-167-200245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
852 PM CDT FRI APR 19 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS
MACON COUNTY IN CENTRAL ILLINOIS
SANGAMON COUNTY IN CENTRAL ILLINOIS
* UNTIL 945 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MECHANICSBURG...OR ABOUT 13 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ILLIOPOLIS
LATHAM
NIANTIC
BLUE MOUND
WARRENSBURG
HARRISTOWN
MACON
FORSYTH
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 70 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4003 8951 3994 8948 3983 8947 3977 8933
3984 8922 3983 8916 3968 8913 3968 8884
4000 8879
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:15 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 19, 2:15 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT FRI APR 19 2002 MODELS INITIALIZED WELL THIS MORNING AND HAD GOOD RUN TO RUN CONSISTENCY. ETA MODEL WILL CONTINUE TO BE MODEL OF CHOICE AS HAS BEEN PAST 36HRS. NGM TOO FAR NORTH AND SLOW WITH NEXT S/W LIFTING OUT OF OK TOM NITE. AVN TOO FAST. THEREFORE WILL COMPROMISE WITH ETA SPEED OF NEXT SYSTEM. MAIN QUESTIONS TONIGHT WILL CHC POPS FOR NORTHERN CWA AND RESULTING TEMPS THROUGH FCST PERIOD AS FRONT STAYS SOUTH MOST OF CWA THROUGH SUNDAY. FRONT CURRENTLY FRONT NRN IND TO JUST SOUTH OF I-72 TO CNTRL MO TO SFC LOW IN ERN KS. CRNT PRSS FALLS INDICATED SFC LOW WILL TRACK ENE TWRD LSX BY THIS EVENING. MODELS CONSISTENT WITH THIS IDEA AS WELL... ESPECIALLY THE ETA. THIS LOW LIFTING ENE TONIGHT SHOULD SPREAD PCPN INTO MAINLY SOUTHERN IL TONIGHT...BUT SOME PCPN COULD SPREAD NORTHWARD INTO REST OF CWA...THOUGH QPF WONT BE MUCH. CLOUD COVER ASSOC WITH LOW BACK IN KS WILL ALSO ADVECT INTO CWA TONIGHT KEEPING US MSTLY CLDY AND MILD ON TEMPS AGAIN...BUT NOT AS WARM AS PAST WEEK. TOMORROW...FRONT FINALLY PUSHES FAR ENOUGH SOUTH THAT COOLER...MORE SEASONABLE...AIR WILL ADVECT INTO CWA. PCPN CHANCES HOWEVER WILL REMAIN ACRS CENTRAL WITH HIGHER POPS IN SOUTH...CLOSER TO FRONT. AS FRONT PUSHES SOUTH DURING DAY...CHANCES OF PCPN ACRS AREA WILL DIMINISH FOR ABOUT 12 TO 18 HOURS. ANOTHER SFC LOW WILL BE DEVELOPING ACRS THE SRN PLAINS SAT AFTERNOON INTO SAT EVENING AND THEN LIFT OUT SAT NIGHT INTO MO. MODELS SHOW LARGE AREA OF MOISTURE AND TEMP CONVERGENCE AT 850 NORTH OF FRONT...ALONG 850 FRONT SAT NIGHT INTO SUNDAY MORNING. THESE DYNAMICS WILL BEGIN IN NRN MO AND THEN MOVE INTO CNTRL IL OVERNIGHT AND CONTINUE DURING THE DAY SUNDAY. THIS WILL INCREASES CHCS OF PCPN ACRS AREA INTO LIKELY CATEGORY FOR LATE SATURDAY AND SUNDAY MORNING. SUNDAY...AS LOW MOVES EAST IT WILL DRAG ANOTHER COLD FRONT FURTHER SOUTH OF AREA AND BRING DRY AND MUCH COOLER TEMPS TO THE AREA FOR MONDAY AND TUESDAY. EXTENDED: DRY CONDITIONS AND COOL WX FOR MONDAY AND TUE. MODELS STILL INDICATE CHC FOR PCPN WED...BUT ARE SLOWING SYSTEM SOME...SO WILL NEED TO ADD PCPN FOR THUR MORNING AS WELL. FRI LOOKS DRY FOR NOW. ETA 2M TEMPS LOOKED GOOD LAST NIGHT SO WILL FOLLOW FOR LOWS TONIGHT. FWC AND FAN TOO COOL ON TEMPS SO WILL FOLLOW CLOSER TO MAV...OR SLIGHTLY COOLER...FOR HIGHS. SPI ET 046/061 044/058 035 77647 PIA EW 045/058 041/054 034 77536 DEC ET 047/060 044/057 035 77647 CMI ET 047/060 044/056 034 77647 MTO ET 048/062 046/059 037 77657 LWV WT 050/065 048/062 039 77767 .ILX...NONE. AUTEN
In the hours before
Local storm report, Apr 19, 6:53 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
653 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 PM 5 S MT AUBURN IL .75 INCH HAIL
04/19/02 CHRISTIAN FROM COUNTY SHERIFF.
GOETSCHLocal storm report, Apr 19, 7:08 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
708 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM BLUE MOUND IL 1.50 INCH HAIL
04/19/02 MACON FROM COUNTY SHERIFF.
GOETSCHLocal storm report, Apr 19, 7:52 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
752 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM BEARDSTOWN IL .75 INCH HAIL
04/19/02 CASS FROM CITY POLICE.Local storm report, Apr 19, 8:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
833 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM SPRINGFIELD IL 74 MPH TSTM WIND GUST
04/19/02 SANGAMON WIND GUST OF 74 MPH AT THE
SPRINGFIELD AIRPORT FROM
NWS ASOS AUTOMATED
EQUIPMENT.The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:03 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 42 min |
| Apr 19, 7:19 PM CDT | Tornado Warning | ILX | Champaign | 56 min |
| Apr 19, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 50 min |
| Apr 19, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 65 min |
| Apr 19, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 46 min |
| Apr 19, 7:54 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 66 min |
| Apr 19, 7:55 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas | 6 hr |
| Apr 19, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 55 min |
| Apr 19, 8:37 PM CDT | Flash Flood Warning | ILX | Vermilion | 5 hr |
| Apr 19, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 62 min |
| Apr 19, 8:45 PM CDT | Flash Flood Warning | ILX | Piatt | 5 hr |
| Apr 19, 8:46 PM CDT | Flash Flood Warning | ILX | Piatt, Sangamon | 5 hr |
| Apr 19, 8:47 PM CDT | Flash Flood Warning | ILX | Piatt | 5 hr |
| Apr 19, 8:49 PM CDT | Flash Flood Warning | ILX | Sangamon | 5 hr |
| Apr 19, 9:00 PM CDT | Flash Flood Warning | ILX | Christian, Macon | 5 hr |
| Apr 19, 9:31 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan | 4 hr |
| Apr 20, 2:09 AM CDT | Flash Flood Warning | ILX | Champaign, Douglas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.